Nonlinear dynamics in deviations from the law of one price: a broad-based empirical study
Sarno, Lucio, Taylor, Mark P. and Chowdhury, Ibrahim. (2004) Nonlinear dynamics in deviations from the law of one price: a broad-based empirical study. Journal of International Money and Finance, 23 (1). pp. 1-25. ISSN 0261-5606Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.jimonfin.2003.10.004
In this paper we test empirically the validity of the law of one price using data for five major bilateral US dollar exchange rates and nine goods sectors during the recent floating exchange rate regime since the early 1970s. Using threshold autoregressive models, we find strong evidence of nonlinear mean reversion in deviations from the law of one price with plausible convergence speeds. Consistent with theoretical arguments on international goods markets arbitrage under transactions costs and with an emerging strand of empirical literature, these results contribute towards forming a consensus view in favor of discrete regime switching in deviations from the law of one price and the presence of differing nonzero transactions costs across a broad range of goods and countries. (C) 2003 Elsevier Ltd. All rights reserved.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HG Finance|
|Divisions:||Faculty of Social Sciences > Warwick Business School|
|Journal or Publication Title:||Journal of International Money and Finance|
|Official Date:||February 2004|
|Number of Pages:||25|
|Page Range:||pp. 1-25|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)